Wisconsin, 2018Flooding in Wisconsin, February 19 to 28, 2018
February 19 to 28, 2018 · NWS MKX · 22 events in 13 counties and zones
50 inches of rain. The rain fell on top of a snow cover of 0 to 3 inches and a frozen ground.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $288,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periods of moderate rainfall on February 19-20th resulted in 1.25-2.50 inches of rain. The rain fell on top of a snow cover of 0 to 3 inches and a frozen ground. Significant runoff resulted in widespread areal flooding and river flooding over southeast WI and portions of south central WI. Several rivers reached moderate and major flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 19, 5:37 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 19, 5:37 PM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
537 PM CST Mon Feb 19 2018
...Evening and Aviation Update...
.UPDATE...
No major changes to forecast expectations at this point, with a
large area of rain and occasional thunderstorms pushing across the
region at this hour. North of the surface front, northerly to
northeastern flow is ushering in slightly cooler and drier air,
and we're very closely watching temperature trends across the
north--from roughly Baraboo to Fond du Lac to Sheboygan.
Temperatures across this area will likely hover right around
freezing tonight. As precipitation moves overhead, freezing rain
and/or freezing drizzle is expected. Some light accumulations are
possible this evening, but the better potential will be overnight
into the early morning hours on Tuesday. There have been no
changes at this point to the ice totals, with 0.1 to 0.2 inches
expected. While this likely won't be enough to cause any sort of
widespread power infrastructure impacts, travel will likely become
extremely hazardous once the freezing rain and drizzle develops.
And, given the variability to the temperatures, drivers should be
prepared for rapid and unexpected changes to road conditions.
For the southern half or so of the forecast
area, hydrologic concerns will remain high, with persistent
moderate rainfall over frozen ground and snowpack.
&&
.AVIATION(00Z TAFS)...
IFR to LIFR flight conditions are expected across the area
tonight and for at least the first half of the day on Tuesday.
Freezing rain and/or freezing drizzle will be possible at times
for areas north of roughly a Baraboo to FDL to Sheboygan line,
but for the four TAF terminals, precipitation should remain all
rain.
For the TAF sites, expect low cigs and fog to persist through the
night. Generally brought vis down to 1/2SM overnight, though some
variability between 1SM and M1/4SM is certainly possible as
precipitation moves in and out of the area. Winds will be somewhat
variable, with a surface frontal boundary overhead. They should
generally remain under 10kt, however. Finally, LLWS will be a
concern at times tonight and early Tuesday morning, with a strong
low level jet overhead.
On Tuesday, fog and low ceilings will persist, before conditions
begin to improve mid day into the afternoon.
&&
.PREV DISCUSSION... (Issued 331 PM CST Mon Feb 19 2018)
SHORT TERM...
Tonight And Tuesday...Forecast Confidence Is High.
The details and reasoning of the forecast continue to tighten up.
The biggest challenge has been locking in the expected surface
temps in the region hovering near or just below freezing northwest
of Milwaukee and Madison. Then the total precipitation amounts
across the area.
Fortunately, those precip amounts have dropped considerably
across Columbia, Sauk, Marquette, Green Lake and Fond du Lac
counties. That allowed us to downgrade the Ice Storm Warning to a
Winter Weather Advisory. Colder temperatures are pushing out of
the northeast and into Sheboygan and Fond du Lac counties as the
northeast gradient flow increases. Sheboygan county needs to be
watched closely, as temps could start to fall quicker than
expected there. Roads should still become quite hazardous
overnight into Tuesday morning, but the potential damage to power
lines, etc has diminished considerably.
We'll see rain move through this afternoon and early evening,
with a diminishing trend for a while, then another surge of rain
pushes in later tonight into Tuesday morning. This is a result of
the fluctuating low level jet.
The focus for the heaviest rainfall remains across the far
southeast, south into Illinois. We're still looking at totals in
the 1 1/2 to 2 inch range over southern Milwaukee, Racine,
Kenosha, Walworth and Rock counties.
Additionally, a few thunderstorms may occur tonight into early
Tuesday and this focused heavy rainfall could result in some
flooding.
Dense fog will be a problem for far southern WI overnight due to
light winds, very moist conditions and an existing snowpack. It
may lift from time to time as rain moves through. It will be more
of a problem in rural areas vs urban.
We finally see a diminishing trend from west to east on Tuesday
with most areas drying out during the evening on Tuesday.
Tuesday Night Through Thursday...Forecast Confidence Is Medium.
Any lingering precipitation is expected to wind down Tuesday
evening from northwest to southeast across the area. There is some
potential for light freezing rain or drizzle to occur during this
time, as drier air mixes out ice crystals. However, upward
vertical motion will be weakening, so not sure if this will even
materialize.
Strong cold air advection continues Tuesday night into Wednesday,
as high pressure moves eastward toward Wisconsin. The high will
then shift east across the region Wednesday night and Thursday.
Quiet weather is expected Wednesday into Thursday morning, with
temperatures a little below seasonal normals.
The dry easterly flow in the low levels Thursday afternoon will
probably hold off the next system until Thursday night. The
current low PoPs in areas west of the Dells to Janesville may be
removed in later forecasts. Temperatures should climb back to near
or a little above normal on Thursday.
&&
LONG TERM...
Thursday Night Through Monday...Forecast Confidence Is Medium.
Models have the next system moving east through the region
Thursday night into Friday. There is modest upward vertical motion
with this system, with modest warm air advection. The low level
jet nose is pointing into central and northern Wisconsin, though
there is a decent feed of moisture in the low to middle levels.
GFS forecast soundings are showing potential for some freezing
rain to occur, with a lack of ice crystals in the air column. For
now, will just mention snow Thursday night with a change over to
rain Friday. This may need to be watched for impacts for the
Friday morning commute.
Models then have low pressure moving northeast from the southern
Plains to the eastern Great Lakes region Saturday into Sunday.
There is some variation with the track, but each does give the
area some precipitation mainly Saturday night into Sunday morning.
Kept blended PoPs going for now. This could bring some snow to the
area Saturday night. Temperatures look mild later in the week and
over the weekend. How these temperatures impact precipitation
types will be interesting to see.
&&
MARINE...
Small Craft Advisory remains in effect from 6 PM CST this evening
until 6 AM CST Tuesday morning for areas north of Port Washington.
Northeast winds of 10 to 20 knots are expected during this time,
before weakening Tuesday morning. This will bring building waves
of 3 to 5 feet this evening, lingering overnight before subsiding
by 6 AM CST Tuesday morning.
Dense Fog Advisory continues south of there into tonight, with
light winds and saturated low levels. This may linger into
Tuesday morning, before improving during the afternoon.
&&
HYDROLOGY...
The heavy rainfall expected in the southeast parts of the area
tonight into Tuesday may lead to excessive runoff and localized
flooding, as well as some rivers rising above flood stage. Will
continue to monitor area river gauges, as well as low lying areas
for flooding potential.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Tuesday afternoon for WIZ064>066-068>072.
Dense Fog Advisory until 6 AM CST Tuesday for WIZ062>072.
Winter Weather Advisory until 3 PM CST Tuesday for WIZ046-047-
051-052-056>058.
LM...Dense Fog Advisory until 6 AM CST Tuesday for LMZ644>646.
Small Craft Advisory until 6 AM CST Tuesday for LMZ643.
&&
Update...Boxell
Tonight/Tuesday and Aviation/Marine...Boxell
Tuesday Night through Monday...99Hazardous weather outlook, Feb 19, 7:07 PM CST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
707 PM CST Mon Feb 19 2018
WIZ046-047-051-052-056>060-062>072-210115-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
707 PM CST Mon Feb 19 2018
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
An extended period of freezing rain will lead to icing in areas
along and north of a line from Baraboo to Fond Du Lac to
Sheboygan through the overnight hours. Travel conditions are
likely to deteriorate this evening, and hazardous travel
conditions will persist into the morning hours on Tuesday.
A Flood Watch is in effect for areas mainly south and east of
Madison. Heavy rain is expected across these areas. The rain,
combined with the melting snowpack and frozen ground, will cause
some rivers and streams to rise. Localized flooding of roads and
creeks is also possible.
There is a chance of thunderstorms across southern and eastern
portions of the area tonight.
Dense fog will continue tonight across much of southern
Wisconsin.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
The Winter Weather Advisory for freezing rain is in effect
through Tuesday. This will impact travel, especially for the
Tuesday morning commute.
The Flood Watch is in effect through Tuesday. The rain, combined
with the melting snowpack and frozen ground, will cause some
rivers and streams to rise, along with localized flooding of
roadways and creeks.
Fog may linger into Tuesday, with some dense fog possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-210115-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
707 PM CST Mon Feb 19 2018
This Hazardous Weather Outlook is for portions of Lake Michigan.
.DAY ONE...Tonight
A Small Craft Advisory is in effect north of Port Washington
tonight, for gusty northeast winds and high waves.
A marine dense fog advisory is in effect south of Port Washington
through tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
Fog may linger into Tuesday, with some dense fog possible.
www.weather.gov/mkx
In the hours before
Local storm report, Feb 19, 6:44 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
644 PM CST MON FEB 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM FREEZING RAIN BERLIN 43.97N 88.95W
02/19/2018 E0.05 INCH GREEN LAKE WI LAW ENFORCEMENT
SLICK ROADWAYS THROUGHOUT THE COUNTY.
&&
SPMLocal storm report, Feb 19, 6:55 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
655 PM CST MON FEB 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FREEZING RAIN RIPON 43.85N 88.84W
02/19/2018 E0.01 INCH FOND DU LAC WI PUBLIC
VEHICLE COVERED IN ICE. ROADS ARE ICY, BUT
ARE BEING TREATED.
&&
SPMFlood, Milwaukee
- When
- February 19, 8:00 PM CST to February 21, 6:45 AM CST
- Where
- Milwaukee County, 1.05 mi NW of Granville to 1.61 mi SSE of Franklin
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 43.192, -88.063
Flooding of lowland and some highways and roads. Some travel lanes closed on I-894/41 near Cleveland Ave. due to standing water.
Flood, Rock
- When
- February 19, 10:00 PM CST to February 21, 6:45 AM CST
- Where
- Rock County, 3.88 mi SSW of Avon to 3.85 mi SE of Clinton
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.500, -89.366
Widespread flooding of lowland and agricultural land countywide, including numerous road closures. Street flooding in Janesville and Beloit. Multiple vehicles stranded in high water. A gas station in Beloit was closed due to high water.
Flood, Green
- When
- February 19, 10:00 PM CST to February 21, 6:45 AM CST
- Where
- Green County, 5.81 mi NW of Postville to 4.29 mi WNW of Martintown
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 42.856, -89.835
Widespread flooding of lowland and agricultural land countywide, including numerous road closures. Some damage to roads with repairs necessary. Some basement flooding. Water several inches deep in portions of Monticello. The entire Sugar River State bike trail was closed due to flooding and erosion. The greatest flooding in the county was near the Sugar and Pecatonica Rivers. A State of Emergency was declared for the county.
Flood, Dane
- When
- February 19, 11:00 PM CST to February 21, 6:45 AM CST
- Where
- Dane County, 3.5 mi NW of Mazomanie to 3.2 mi SSW of Daleyville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.203, -89.832
Widespread flooding of lowland and agricultural land including some roads. The flooding was most concentrated over the southern portion of the county.
Flood, Jefferson
- When
- February 19, 11:00 PM CST to February 21, 6:45 AM CST
- Where
- Jefferson County, 1.53 mi NW of Waterloo to 3.13 mi SSW of Busseyville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.196, -89.001
Widespread flooding of lowland and agricultural land including some roads.
Flood, Waukesha
- When
- February 19, 11:00 PM CST to February 21, 6:45 AM CST
- Where
- Waukesha County, 1.48 mi WNW of Monterey to 0.8 mi SW of Eagle
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.178, -88.528
Widespread flooding of lowland and agricultural land including some roads. Highway 83 was closed for a time between County Highway CW and the Waukesha and Washington County border. Two homes were threatened by high waters within the Wambold Channel in the Town of Eagle. One home sustained minor flood damage. The high water within the channel was due to high water downstream in Jericho Creek backing up into the channel. A couple roads near Jericho Creek and the Mukwonago River were closed due to flooding.
Flood, Green
- When
- February 20, 2:20 AM CST to February 28, 5:00 PM CST
- Where
- Green County, 3.13 mi SW of Brodhead to 2.81 mi S of Brodhead
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.584, -89.406
The Sugar River reached moderate flood stage, cresting at 9.59 feet in Brodhead. There is widespread flooding of lowland and agricultural land in the Brodhead area. Floodwaters cover roads about 6 miles downstream into the Avon Township of Rock County. Floodwaters are over Highway T which is on the border of Green and Rock Counties.
Flood, Rock
- When
- February 20, 2:20 AM CST to February 28, 5:00 PM CST
- Where
- Rock County, 1.84 mi W of Avon to 1.84 mi SW of Newark
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 42.553, -89.366
The Sugar River flooded from Green County into Rock County. The Avon Bottoms State Natural Area and Sugar River Park is flooded, including County Road T, which is the border of Green and Rock County.
Flood, Green
- When
- February 20, 2:45 AM CST to February 28, 11:59 PM CST
- Where
- Green County, 0.79 mi ENE of Browntown to 0.34 mi NE of Martintown
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $120,000
- Reported by
- Emergency Manager
- Coordinates
- 42.583, -89.805
The Pecatonica River in Martintown crested at 20.07 ft., which is moderate flood stage.|Some homes in the Martintown area have floodwaters in their basements and first floors; Martintown Road and West River Road in Martintown are flooded as is Highway 73 about 1 mile downstream in Winslow, Illinois. Highways MM and West Indies Road upstream in the Browntown area are flooded. Road damage did occur to some of the flooded roads and will require repair.
Flood, Lafayette
- When
- February 20, 3:31 AM CST to February 22, 12:58 PM CST
- Where
- Lafayette County, 6.34 mi ENE of Yellowstone Lake State Park to 6.21 mi ENE of Yellowstone Lake State Park
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 42.810, -89.858
The east branch of the Pecatonica River in Blanchardville reached major flood stage, cresting at 16.02 feet. McKellar Park was completely flooded including the swimming pool, tennis courts, and football field. Highway H in Blanchardville was flooded and closed.
Flood, Rock
- When
- February 20, 9:02 AM CST to February 21, 11:24 PM CST
- Where
- Rock County, 0.12 mi WSW of Beloit Jct to 0.28 mi NE of Prairie Airport
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.499, -89.022
The Turtle Creek at Beloit reached moderate flood stage and crested at 11.70 feet. Floodwaters are in the back yards of some homes on Shopiere Road about 3 miles northeast of downtown Beloit, and on Arrowhead Drive and Luety Parkway. Colley Road is closed between Sager Lane and Sherwood Drive. Floodwaters surround a power substation on Colley Road in Beloit. Floodwaters are in the backyards of some homes on East Ridge Road, Moccasin Trail, and in the Turtle Creek subdivision. Parts of Bootmaker Drive and Moccasin Trail are flooded and closed. Parts of Athletic Avenue and Hancock Streets are closed. About 7 miles northeast of Beloit in the Town of Turtle, Sweet-Allyn Park on Highway J is flooded and closed. In the Town of Tiffany about 8 miles northeast of Beloit, floodwaters are in the back yards of some homes on East Creek Road.
Flood, Columbia
- When
- February 20, 9:09 AM CST to February 21, 6:47 AM CST
- Where
- Columbia County, 0.48 mi W of Lodi to 0.4 mi W of Lodi
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 43.321, -89.529
Spring Creek in Lodi reached major flood stage, cresting at 7.90 ft. There was widespread flooding in Goeres Park and Habermann Park, including the baseball diamond.
Flood, Iowa
- When
- February 20, 10:15 AM CST to February 21, 6:45 AM CST
- Where
- Iowa County, 2.89 mi SSW of Rewey to 4.96 mi ESE of Blanchardville
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 42.813, -90.427
Widespread flooding of lowland and agricultural land including some roads. County officials sandbagged and pumped water out of areas in the Village of Arena, which saved 14 homes from flooding.
Flood, Lafayette
- When
- February 20, 10:15 AM CST to February 21, 6:45 AM CST
- Where
- Lafayette County, 4.91 mi SSW of Benton to 3.06 mi SSE of South Wayne
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.507, -90.425
Widespread flooding of lowland and agricultural land including some roads.
Flood, Rock
- When
- February 20, 10:25 AM CST to February 21, 3:50 PM CST
- Where
- Rock County, 2.04 mi S of (Jvl)rock Co Arpt Ja to 1.86 mi ENE of Downtown Janesville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.591, -89.023
The Rock River near Afton rose from 4 ft. to moderate flood stage at 11.12 ft. in a 24 hour period. The sudden surge in the river level was due to abundant runoff from heavy rain falling on a frozen ground. There may have been an ice jam that formed upstream and then released.
Floodwaters affected Riverside Park and South River Road in Janesville, in addition to widespread lowland and agricultural flooding in the Afton and Janesville areas. Floodwaters affected a home on South Christian Road on the east side of the river in the Afton area.
Flood, Walworth
- When
- February 20, 1:00 PM CST to February 21, 6:45 AM CST
- Where
- Walworth County, 2.37 mi WNW of Whitewater to 1.62 mi W of Sharon
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.840, -88.775
Widespread flooding of lowland and agricultural land including some roads.
Flood, Washington
- When
- February 20, 1:30 PM CST to February 21, 6:15 AM CST
- Where
- Washington County, 1.57 mi WSW of St Kilian to 5.14 mi ENE of Boltonville
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 43.542, -88.400
Widespread flooding of lowland and agricultural land including some roads. Portions of highways 144, 175, and 167 near Friess Lake Dr. were closed due to high water. The southbound off ramp from I-41 to highway 60 was closed for a time.
Flood, Kenosha
- When
- February 20, 1:55 PM CST to February 28, 11:59 PM CST
- Where
- Kenosha County, 0.25 mi NW of Camp Lake Arpt to 0.21 mi WSW of Fox River
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.532, -88.174
The Fox River near New Munster reached moderate flood stage, cresting at 13.37 feet. Floodwaters are into the lower levels of some homes along Riverside Dr. and Shorewood Dr. in the Village of Salem Lakes. A portion of 77th St. in the Town of Wheatland in flooded.
Flood, Lafayette
- When
- February 20, 2:05 PM CST to February 21, 11:40 PM CST
- Where
- Lafayette County, 1.46 mi E of Darlington to 0.32 mi ENE of Darlington
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.681, -90.091
The Pecatonica River near Darlington crested at 15.30 ft., which is moderate flood stage. Highways 23 and 81 are flooded and closed in Darlington, as is a good part of Main Street. This includes the highway 23 bridge. The Lafayette County Fairgrounds are flooded. In addition, there is flooding in Calamine, Wisconsin, about 5 miles upstream of Darlington. Also, northwest of South Wayne, portions of Sargent Rd. and Larson Rd. are closed due to high water.
Flood, Racine
- When
- February 20, 2:30 PM CST to February 21, 6:45 AM CST
- Where
- Racine County, 2 mi WNW of Caldwell to 2.2 mi N of Midway Park
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.842, -88.306
Widespread flooding of lowland and agricultural land including some roads.
Flood, Kenosha
- When
- February 20, 2:30 PM CST to February 21, 6:45 AM CST
- Where
- Kenosha County, 3.45 mi SW of Twin Lakes to 2.44 mi SSE of Carol Beach
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.495, -88.298
Widespread flooding of lowland and agricultural land including some roads.
Flood, Green
- When
- February 21, 1:34 AM CST to February 22, 10:39 AM CST
- Where
- Green County, 2.34 mi S of Attica to 2.87 mi N of Albany
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.736, -89.486
The Sugar River reached moderate flood stage, cresting at 13.88 feet in Albany. Floodwaters cover a low spot on Highway EE near Albany Wildlife Area about 2 miles north of Albany. Floodwaters get into the basements of some homes along South Water Street and in the basements of a few businesses on North Water Street in downtown Albany. Floodwaters affect the back yards of a few homes along South Mill Street. Floodwaters are into Village Park.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Illinois, February 19 to 28, 20181 death · $2.6 million · 55 kt wind · 10 events
- Winter Weather in Michigan, February 19 to 20, 20181 death · 2 injured · $25,000 · 11 events
- Heavy Snow in Minnesota, February 19 to 20, 20181 death · 2 injured · 2 events
- Flooding in Indiana, February 19 to 28, 2018$4.0 million · 8 events
- Winter Weather in South Dakota, February 19 to 20, 201819 events
- Flooding and Winter Weather in Wisconsin, February 19 to 21, 201815 events
- High Wind in Arizona, February 19, 201865 kt wind · 11 events
- Winter Weather in Iowa, February 19 to 20, 201811 events
- Winter Weather in Iowa, February 19 to 20, 2018$6,000 · 8 events
- High Surf in Hawaii, February 19 to 23, 20188 events
- Winter Weather in Kansas, February 19 to 22, 20188 events
- Winter Weather in Minnesota, February 19 to 20, 2018$5,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 742017, 742004, 742010, 742003, 742013, 742016, 740778, 740779, 741727, 739867, 741752, 741753, 742001, 742002, 741738, 742030, 742023, 740787, 741732, 742035, 742039, 741559.